Alert archive / Alabama / Freeze Warnings in 2008
Freeze Warning 4, NWS Birmingham, AL
NWS Birmingham, AL issued this freeze warning at Apr 15, 2008, 2:58 PM CDT for 17 counties in Alabama. It took effect at Apr 15, 2008, 10:07 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2008, 2:58 PM CDT (19:58 UTC)
- In effect from
- Apr 15, 2008, 10:07 PM CDT
- Expired
- Apr 16, 2008, 7:37 AM CDT
- In force
- 10 hr
- Issued by
- NWS Birmingham, AL
Counties Blount County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Etowah County, AL, Fayette County, AL, Lamar County, AL, Marion County, AL, Randolph County, AL, St. Clair County, AL, Talladega County, AL, Tallapoosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 60 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.0 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this freeze warning went out at Apr 15, 12:55 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Apr 15, 12:55 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1255 PM CDT TUE APR 15 2008 .UPDATE...FOR 18Z AVIATION. && .DISCUSSION... TODAYS FORECAST IS RIGHT ON TRACK WITH HIGHS REACHING THE LOWER TO MID 60S. NO CHANGES PLANNED. && .AVIATION...18Z TAF DISCUSSION. VFR CONDITIONS THROUGH THE TAF PERIOD. && .BMX WATCHES/WARNINGS/ADVISORIES... A FREEZE WATCH IS IN EFFECT FOR THE FOLLOWING COUNTIES BLOUNT...ETOWAH...CALHOUN...CHEROKEE...CLEBURNE...ST. CLAIR...TALLADEGA...CLAY...RANDOLPH...COOSA...TALLAPOOSA...AND CHAMBERS FROM 3 AM UNTIL 8 AM WEDNESDAY.. && 88
Hazardous weather outlook, Apr 15, 1:04 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 104 PM CDT TUE APR 15 2008 ALZ011>015-017>050-161804- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 104 PM CDT TUE APR 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. FREEZING TEMPERATURES WILL BE POSSIBLE TONIGHT MAINLY FOR EAST CENTRAL ALABAMA...ESPECIALLY IN THE LOW LYING AREAS...VALLEYS AND THE USUAL COLD SPOTS. THE DURATION OF THE NEAR FREEZING TEMPERATURES WILL BE RATHER SHORT...ONLY LASTING A FEW HOURS. IN ADDITION...PATCHY FROST WILL BE POSSIBLE AREAWIDE. PROTECTION OF SENSITIVE VEGETATION WILL MOST LIKELY BE REQUIRED FOR ONE MORE NIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW STRONG THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING. THESE STORMS WILL BE ASSOCIATED WITH A COLD FRONT MOVING ACROSS CENTRAL ALABAMA. THE TIMING AND STRENGTH OF THIS SYSTEM IS STILL IN QUESTION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL NOT BE NECESSARY AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:45 AM CDT | Freeze Watch | BMX | Blount, Calhoun, Chambers, Cherokee, Clay, Cleburne and 6 more | 11 hr |
| Apr 15, 2:58 PM CDT | Frost Advisory | BMX | Autauga, Barbour, Bibb, Bullock, Chilton, Dallas and 21 more | 17 hr |
Nearby
Freeze Warnings in Alabama, 2008Every freeze warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.